MAUDE Adverse Event Report: NUVASIVE, INC. XLIF PITUITARY, SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE, INC. XLIF PITUITARY, SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6940429
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the customer.No device was returned to nuvasive for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/technique.A review of manufacturing records was unable to be performed as the lot information of the product involved in the event was not available.A definitive root cause was unable to be determined with the information provided.Labeling review: ".Instrument malfunctions which potentially result in surgical delays (thereby causing additional exposure to anesthesia, blood loss, and infection), a change in surgical plan, failure to achieve optimal clinical result and/or, infrequently, cancellation of a procedure.Such malfunctions include instrument fracture, which could make necessary removal difficult or sometimes impossible, with possible consequences of late infection and migration; instrument fracture may also result in injury to the patient.".".Pre-operative warnings: the method of use for the instruments are to be determined by the user¿s experience and training in surgical procedures.The instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury.".".Intra-operative warnings: the physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted.".If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported the pituitary rongeur tip fractured off when trying to remove bone.Reportedly, the surgeon stated the event was not the fault of the instrument.The fractured portion was retrieved from the patient.There was no report of adverse impact to the patient, user, or procedure.No additional information is available.

Brand Name
XLIF PITUITARY, SMALL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key18508320
Report Number2031966-2024-00024
Device Sequence Number8125204
Product Code LXH
UDI-Device Identifier00887517452764
UDI-Public887517452764
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6940429
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Initial Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose